Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jan 11, 2008, 3:32 PM EST for Long County, Tattnall County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2008, 3:32 PM EST (20:32 UTC)
- Expired
- Jan 11, 2008, 4:15 PM EST
- In force
- 43 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Long County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 121 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 112032
SVRCHS
GAC183-267-112115-
/O.NEW.KCHS.SV.W.0001.080111T2032Z-080111T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
332 PM EST FRI JAN 11 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LONG COUNTY IN SOUTHEAST GEORGIA...
SOUTHEASTERN TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 415 PM EST
* AT 332 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
WEST OF DONALD...OR ABOUT 13 MILES EAST OF SURRENCY...MOVING
NORTHEAST AT 30 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
DONALD...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3176 8196 3178 8197 3178 8198 3180 8201
3199 8181 3191 8176 3187 8175 3184 8171
3181 8169 3174 8192
TIME...MOT...LOC 2032Z 241DEG 30KT 3179 8194
$$2 follow-up statements
000
WWUS52 KCHS 112053
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EST FRI JAN 11 2008
GAC267-112101-
/O.CAN.KCHS.SV.W.0001.000000T0000Z-080111T2115Z/
TATTNALL GA-
352 PM EST FRI JAN 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TATTNALL COUNTY
HAS BEEN CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3177 8196 3178 8197 3179 8197 3193 8179
3191 8176 3188 8176 3186 8175 3183 8171
3181 8169 3174 8192
TIME...MOT...LOC 2051Z 241DEG 30KT 3180 8182
$$
GAC183-112115-
/O.CON.KCHS.SV.W.0001.000000T0000Z-080111T2115Z/
LONG GA-
352 PM EST FRI JAN 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR WEST CENTRAL LONG COUNTY...
AT 352 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DONALD...OR ABOUT 8 MILES NORTHWEST OF LUDOWICI...MOVING
NORTHEAST AT 30 MPH.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3177 8196 3178 8197 3179 8197 3193 8179
3191 8176 3188 8176 3186 8175 3183 8171
3181 8169 3174 8192
TIME...MOT...LOC 2051Z 241DEG 30KT 3180 8182
$$000
WWUS52 KCHS 112108
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EST FRI JAN 11 2008
GAC183-112117-
/O.EXP.KCHS.SV.W.0001.000000T0000Z-080111T2115Z/
LONG GA-
407 PM EST FRI JAN 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LONG COUNTY WILL
EXPIRE AT 415 PM EST...
AT 407 PM EST...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3177 8196 3178 8197 3179 8197 3193 8179
3191 8176 3188 8176 3186 8175 3183 8171
3181 8169 3174 8192
TIME...MOT...LOC 2107Z 244DEG 26KT 3184 8171
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 3:30 PM EST, 2 minutes earlier.
Area forecast discussion, Jan 11, 3:30 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EST FRI JAN 11 2008
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA FROM THE WEST TONIGHT AND
STALL JUST OFF THE COAST. SEVERAL WAVES OF LOW PRESSURE WILL TRACK
NORTHEAST ALONG THE FRONT THROUGH SUNDAY. HIGH PRESSURE WILL BUILD
INTO THE REGION EARLY NEXT WEEK...THEN STRENGTHENING LOW PRESSURE
WILL APPROACH FROM THE SOUTHWEST BY MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
A SLOW MOVING COLD FRONT WILL MEANDER THROUGH THE AREA TNGT AS A
POTENT TROF OF LOW PRESSURE THAT IS CURRENTLY PIVOTING THROUGH THE
MID-ATLC MOVES FARTHER AWAY FROM THE REGION. SCATTERED SHOWERS
AND EVEN A FEW TSTMS CONTINUE TO FIRE AHEAD OF THE FRONT LATE THIS
AFTN. THIS ACTIVITY WILL PERSIST FOR A FEW MORE HRS...BEING
DRIVEN BY SOME LATE DAY SURFACE BASED INSTABILITY AND WEAK UVM
ASSOC WITH THE RRQ OF THE UPPER JET. 0-6KM SHEAR AND INSTABILITY
PROFILES ARE STILL SUPPORTIVE OF A FEW STRONG/SVR TSTMS WITH GUSTY
WINDS IN BOWING LINE SEGMENTS BEING THE PRIMARY HAZARD. SOME SMALL
HAIL CAN ALSO NOT BE COMPLETELY RULED OUT IN THE MORE VIGOROUS
UPDRAFTS WITH WBZ/S BELOW 9 KFT. CONVECTIVE ACTIVITY WILL SLOWLY
DIMINISH IN BOTH COVERAGE AND INTENSITY AROUND SUNSET AS THE COLD
FRONT MEANDERS CLOSER TO THE COAST AND SFC BASED INSTABILITY
DIMINISHES WITH THE LOSS OF INSOLATION. WILL FCST 40-50 POPS THIS
EVNG THEN TAPPER THEM DOWN INTO THE SLGT CHANCE CATEGORY BY
MIDNIGHT WITH THE HIGHEST GRIDDED PROBABILITIES AT THE COAST. LOWS
WILL RANGE FROM THE MID 40S ACROSS THE ALLENDALE-JENKINS-SCREVEN
CORRIDOR TO THE MID 50S ALONG THE IMMEDIATE COAST.
&&
.SHORT TERM /SATURDAY/...
THE FRONTAL BNDRY WILL BE ALONG OR JUST OFFSHORE BY SUNRISE SATURDAY.
THE GREATEST PCPN CHANCES WILL REMAIN IN THIS AREA AS WEAK IMPULSES
EMBEDDED IN THE UPR FLOW ALOFT INTERACT DECAYING SFC BNDRY. A WAVE
OF LOW PRESSURE IS FCST TO FORM ALONG THE FRONT DURING THE AFTN
AND WILL APRCH THE AREA FROM THE S/SW LATE. WILL GO WITH A 20/30
POP REGIME ACROSS THE ERN TWO THIRDS OF THE FCST AREA...BUT KEEP
MENTION PCPN OUT OF THE FCST ACROSS THE FAR INLAND ZONES AS THIS
AREA BE THE FARTHEST DISPLACED FROM THE FRONT. HIGHS WILL GENERALLY
REMAIN IN THE MID 60S.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THERE REMAINS MUCH UNCERTAINTY IN THE EXTENDED PERIODS THIS
AFTERNOON...WITH GLOBAL MODELS EXHIBITING SIGNIFICANT DIFFERENCES
WITH REGARDS TO TRACK AND TIMING OF A COUPLE SYSTEMS PROGGED TO MORE
THROUGH THE REGION.
THE MAJORITY OF GUIDANCE SUGGESTS THAT A WEAK WAVE OF LOW PRESSURE
WILL DEVELOP ALONG A STALLED OUT FRONTAL BOUNDARY OFF THE SOUTH
CAROLINA AND GEORGIA COAST SATURDAY NIGHT AND TRACK NORTHEAST AND
AWAY FROM THE REGION ON SUNDAY. DEPENDENT ON HOW CLOSE THE SYSTEM
TRACKS TO THE COAST...WE COULD END UP WITH EITHER A DRY OR DAMP DAY
ACROSS THE AREA. GIVEN SOUTHWESTERLY FLOW ALOFT...WOULD EXPECT THAT
THE WAVE WILL END UP TRACKING A BIT CLOSER TO THE COAST THEN
CURRENTLY ADVERTISED BY THE MODELS AND WILL CARRY HIGH CHANCE POPS
FOR COASTAL ZONES BOTH SATURDAY NIGHT AND SUNDAY...WITH SLIGHT
CHANCE OR LOW CHANCE POPS FURTHER INLAND.
THE AREA OF LOW PRESSURE WILL CONTINUE TO TRACK NORTHEASTWARD AND
AWAY FROM THE FORECAST AREA SUNDAY NIGHT...WITH HIGH PRESSURE THEN
BUILDING INTO THE REGION THROUGH THE MIDDLE OF THE WEEK. WILL KEEP
THE FORECAST RAIN FREE SUNDAY NIGHT THROUGH WEDNESDAY.
GUIDANCE DIFFERS ON BOTH TRACK AND TIMING OF THE NEXT POTENTIAL
SYSTEM TRACKING OUT OF THE GULF OF MEXICO MID TO LATE WEEK. THE GFS
APPEARS TO BE A FAST OUTLIER...WITH THE CANADIAN AND ECMWF ROUGHLY
12 TO 24 HOURS SLOWER WITH THE TIMING OF THE SYSTEM. MEANWHILE THE
NOGAPS AND SEVERAL GFS ENSEMBLE MEMBERS KEEP THE FORECAST AREA UNDER
THE INFLUENCE OF HIGH PRESSURE AND TRACK THE SYSTEM WELL SOUTH OF
THE REGION AND OVER SOUTHERN FLORIDA. FOR NOW...WILL FORECAST THAT
THE SYSTEM WILL FOLLOW A MORE NORTHERLY PATH AND BE A BIT SLOWER
THAN THE GFS TIMING AS MAJORITY OF THE GUIDANCE POINTS IN THIS
DIRECTION. AS FOR FORECAST DETAILS WILL CARRY RAIN CHANCES WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT.
HIGH PRESSURE IS THEN EXPECTED TO BUILD BACK INTO THE AREA ON
FRIDAY...SO WILL KEEP THE FORECAST RAIN FREE.
TEMPERATURES WILL BE A COUPLE DEGREES EITHER SIDE OF NORMAL THROUGH
THE EXTENDED PERIODS.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS WILL PERSIST IN WAKE OF A COLD FRONT TODAY. EXPECT MVFR
CONDITIONS TO OCCUR AT BOTH TERMINALS ONCE COLD FROPA TAKES PLACE.
BOTH TERMINALS MAY EXPERIENCE LIGHT SHOWERS AS THE COLD FRONT
PUSHES THROUGH THIS EVENING BUT CONFIDENCE IS TOO LOW AT THIS TIME
TO PUT INTO THE TAF. SAV TERMINAL WILL REACH MVFR CIGS BY 01Z AND
CHS TERMINAL BY 06Z TONIGHT. WINDS WILL REMAIN LIGHT FROM THE
SOUTHWEST OVERNIGHT AND CLOCK AROUND TO THE NORTH BEHIND THE COLD
FRONT TOMORROW MORNING AT BOTH TERMINALS. TEMPO GROUP OF LOW END
MVFR CIGS AND 5SM VSBY WAS INTRODUCED AT THE SAV TERMINAL AS
GUIDANCE SUGGESTS LIGHT WINDS AND AMPLE MOISTURE NEAR THE SFC.
VFR CONDITIONS ARE EXPECTED SHORTLY AFTER SUNRISE TOMORROW AT BOTH
TERMINALS THEREAFTER.
EXTENDED AVIATION OUTLOOK...MVFR OR IFR CONDITIONS ARE POSSIBLE IN
ISOLATED OR SCATTERED SHOWERS SATURDAY/SATURDAY NIGHT AND IN
PATCHY FOG LATE SATURDAY NIGHT/EARLY SUNDAY MORNING. OTHERWISE...VFR
CONDITIONS WILL PREVAIL.
&&
.MARINE...
BUOY AND PILOT BOAT REPORTS INDICATE S TO SW WINDS DOMINATE ACROSS
THE MARINE AREA WITH WINDS GENERALLY 15-20 KT AND SEAS RANGING
FROM 3-4 FT ACROSS THE GA NEAR SHORE WATERS 4-6 FT ACROSS THE SC
NEAR SHORE WATERS AND 5-7 FT OVER THE GA OFFSHORE WATERS. CONDITIONS
WILL CONTINUE TO SLOWLY IMPROVE TONIGHT AS THE LOW-LVL JET MOVES
FARTHER OFFSHORE AND A COLD FRONT APRCHS FROM THE W. SEAS WILL BE
A LITTLE SLOW TO RESPOND BUT WILL LIKELY REMAIN ABOVE SMALL CRAFT
ADVISORY THRESHOLDS OVER THE GA OFFSHORE WATERS AND THE WATERS N
OF EDISTO BEACH THROUGH THIS EVNG. WILL MAINTAIN THE SCA IN THESE
AREAS BUT DROP THE ADVISORY FROM EDISTO BEACH TO THE SAVANNAH
RIVER ENTRANCE AS SEAS IN THIS AREA HAVE LIKELY DROPPED BELOW 6
FT. THE DOWNTOWN CHARLESTON WEATHER SENSOR HAS BEEN RATHER GUSTY
OVER THE PAST FEW HRS BUT REPORTS FROM THE PILOT BOAT DISPATCH
INDICATE WINDS OVER THE OPEN HARBOR WATERS ARE CLOSER TO 15 KT.
SEE NO REASON TO REISSUE THE SMALL CRAFT ADVISORY FOR THE
CHARLESTON HARBOR...AS WE BELIEVE A FCST 15-20 KT WILL HOLD FOR
NOW.
THE COLD FRONT WILL LIKELY BE OVER THE MARINE AREA ON SAT. WIND
FIELDS ARE EXPECTED TO BECOME RATHER LIGHT AND CHAOTIC IN THE AFTN
AS A WEAK SEA BREEZE CIRCULATION DVLPS ALONG THE COAST. SEAS WILL
WILL REMAIN ON A DOWNWARD TREND...RANGING FROM 2-3 FT NEAR SHORE TO
3-4 FT OFFSHORE.
A WEAK WAVE OF LOW PRESSURE WILL TRACK NORTHEASTWARD ALONG A STALLED
OUT FRONTAL BOUNDARY OFF THE SOUTH CAROLINA AND GEORGIA COAST
SATURDAY NIGHT AND SUNDAY. THIS SYSTEM WILL CONTINUE TO TRACK
NORTHEASTWARD AND AWAY FROM THE REGION SUNDAY NIGHT...WITH HIGH
PRESSURE THEN BUILDING BACK INTO THE REGION MONDAY THROUGH WEDNESDAY.
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT THRESHOLDS
SATURDAY NIGHT THROUGH WEDNESDAY. THE ONE EXCEPTION MAY BE ACROSS
THE OUTER GEORGIA WATERS WHERE SEAS MAY BUILD TO SMALL CRAFT LEVELS
LATE WEDNESDAY.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR AMZ350-
374.
&&
ST/JRJHazardous weather outlook, Jan 11, 4:43 AM EST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 443 AM EST FRI JAN 11 2008 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-121000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 443 AM EST FRI JAN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. STRONG/SEVERE THUNDERSTORMS...SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS MORNING INTO EARLY THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THERE IS THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME STRONG OR EVEN SEVERE... ESPECIALLY THIS MORNING ACROSS INLAND AREAS. ANY THUNDERSTORMS THAT DO BECOME SEVERE COULD PRODUCE DAMAGING WIND GUSTS...LARGE HAIL AND PERHAPS AN ISOLATED TORNADO. IN ADDITION...ALL THUNDERSTORMS POSE THE RISK OF PRODUCING FREQUENT LIGHTNING AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-121000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 443 AM EST FRI JAN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JAQ
In the hours before
Special weather statement, Jan 11, 9:43 AM EST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 943 AM EST FRI JAN 11 2008 GAZ087-088-SCZ040-111515- ALLENDALE-JENKINS-SCREVEN- 943 AM EST FRI JAN 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY...SCREVEN COUNTY AND ALLENDALE COUNTY THROUGH 1015 AM EST... AT 942 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR MILLEN...OR ABOUT OVER MILLEN...MOVING EAST AT 60 MPH. AREAS IN AND AROUND ALLENDALE...APPLETON...BARTON...SEIGLING... HILLTONIA...MILLEN...MILLHAVEN...SCARBORO AND WOODCLIFF WILL BE IMPACTED THROUGH 1015 AM EST. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jan 11, 3:17 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 317 PM EST FRI JAN 11 2008 GAZ114-137-112100- LONG-TATTNALL- 317 PM EST FRI JAN 11 2008 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND TATTNALL COUNTY THROUGH 400 PM EST... AT 316 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF NOBLE...OR ABOUT 9 MILES EAST OF SURRENCY...MOVING NORTHEAST AT 30 MPH. AREAS IN AND AROUND DONALD AND GLENNVILLE WILL BE IMPACTED THROUGH 400 PM EST. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.